Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Dec 31, 2010, 11:54 AM CST for Calhoun County, Greene County, Pike County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 31, 2010, 11:54 AM CST (17:54 UTC)
- Expired
- Dec 31, 2010, 12:45 PM CST
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Greene County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 12:23 PM CST | TORNADO | Roodhouse, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 7:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WFUS53 KLSX 311754
TORLSX
ILC013-061-149-311845-
/O.NEW.KLSX.TO.W.0087.101231T1754Z-101231T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
CALHOUN COUNTY IN SOUTHWEST ILLINOIS...
GREENE COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1245 PM CST
* AT 1151 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR BELLEVIEW...OR 8 MILES NORTH OF ELSBERRY...
AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITE HALL...CARROLLTON...ROODHOUSE...GREENFIELD...ATHENSVILLE...
NEBO...KAMPSVILLE...ELDRED...BEECREEK...HAYPRESS...PEARL...
WALKERSVILLE...HILLVIEW...BERDAN...BELLTOWN...PATTERSON...WRIGHTS
AND BARROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3952 9016 3932 9016 3923 9073 3929 9077
3935 9086 3938 9092 3940 9093 3953 9060
TIME...MOT...LOC 1754Z 235DEG 45KT 3931 9074
$$
MILLER2 follow-up statements
537
WWUS53 KLSX 311811
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CST FRI DEC 31 2010
ILC013-149-311821-
/O.CAN.KLSX.TO.W.0087.000000T0000Z-101231T1845Z/
CALHOUN IL-PIKE IL-
1211 PM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3952 9016 3944 9016 3944 9017 3935 9062
3947 9061 3953 9058
TIME...MOT...LOC 1811Z 235DEG 45KT 3943 9051
$$
ILC061-311845-
/O.CON.KLSX.TO.W.0087.000000T0000Z-101231T1845Z/
GREENE IL-
1211 PM CST FRI DEC 31 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN GREENE COUNTY
UNTIL 1245 PM CST...
AT 1208 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 8 MILES WEST OF WHITE HALL...MOVING NORTHEAST AT 50
MPH.
LOCATIONS IMPACTED INCLUDE...
WHITE HALL...ROODHOUSE...ATHENSVILLE...PATTERSON AND BARROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3952 9016 3944 9016 3944 9017 3935 9062
3947 9061 3953 9058
TIME...MOT...LOC 1811Z 235DEG 45KT 3943 9051
$$
MILLER738
WWUS53 KLSX 311836
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CST FRI DEC 31 2010
ILC061-311846-
/O.EXP.KLSX.TO.W.0087.000000T0000Z-101231T1845Z/
GREENE IL-
1236 PM CST FRI DEC 31 2010
...THE TORNADO WARNING FOR NORTHERN GREENE COUNTY WILL EXPIRE AT 1245
PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3952 9016 3944 9016 3944 9017 3935 9062
3947 9061 3953 9058
TIME...MOT...LOC 1836Z 235DEG 45KT 3961 9018
$$
MILLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Dec 31, 6:20 AM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Dec 31, 6:20 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 620 AM CST FRI DEC 31 2010 .DISCUSSION... /211 AM CST FRI DEC 31 2010/ MAIN CONCERN WILL BE THUNDERSTORMS TODAY AND THE POTENTIAL FOR A FEW SEVERE STORMS. LATEST RUNS OF THE RUC HAVE BEEN CONSISTENT IN SHIFTING THE MAXIMUM OF 925-850MB MOISTURE CONVERGENCE FROM CNTRL/ NERN MO INTO W CNTRL IL BY 12Z ON THE NOSE OF THE 60KT LOW LEVEL JET. THE RUC SHOWS THE BULK OF THIS FORCING SHIFTING NORTHEAST OF THE CWA BY 15Z. THE NAM/GFS ARE IN RELATIVELY GOOD AGREEMENT THEREAFTER THAT THERE WILL BE A MODEST INCREASE IN LARGE SCALE ASCENT AS THE CLOSED 500MB LOW MOVES NEWD ACROSS THE CNTRL PLAINS. THE VERTICAL MOTION WILL BECOME NEUTRAL OR DOWNWARD OVER THE CWA LATER THIS AFTERNOON AT THE SAME TIME THE SFC COLD FRONT MOVES ACROSS THE CWA. SO WHILE THERE MAY BE SOME MODEST RECOVERY AHEAD OF THE FRONT...FORECAST SOUNDINGS ARE SHOWING A MID LEVEL INVERSION SETTING UP THAT WOULD ALSO ACT TO SUPPRESS ADDITIONAL STORM DEVELOPMENT. THIS GOES ALONG WITH THE RECENT HRRR SIMULATED REFLECTIVITY FORECASTS WHICH SHOWS THE FIRST CLUSTER EXITING THE NERN CWA BY MID MORNING...A SECOND CLUSTER MOVING ACROSS SERN MO AT MID-MORNING FOLLOWED BY WEAK DISCRETE CELLS DEVELOPING ALONG THE COLD FRONT THIS AFTERNOON. WHILE IT IS DIFFICULT TO DETERMINE HOW THE THERMODYNAMIC PROFILES WILL EVOLVE TODAY...ENVIRONMENTAL SHEAR WILL BE MORE THAN SUFFICIENT FOR A FEW SEVERE THUNDERSTORMS. STORMS WILL QUICKLY EXIT THE EASTERN CWA THIS EVENING AS THE COLD FRONT PUSHES EAST OF THE AREA. STILL NOT SEEING A TRANSITION TO SNOW AT THIS TIME AS THE ATMOSPHERE WILL LIKELY DRY OUT BEFORE IT COOLS ENOUGH FOR SNOW. ALSO NOT SEEING ANY OBVIOUS ADDITIONAL CHANCES FOR PRECIPITATION THROUGH EARLY NEXT WEEK AS THE UPPER FLOW BECOMES ZONAL WITH ONLY WEAK SHORTWAVES MOVING THROUGH A DRY ATMOSPHERE. BRITT && .AVIATION... /620 AM CST FRI DEC 31 2010/ SHOWERS AND THUNDERSTORMS AFFECTING KUIN AND KCOU...WHILE ST. LOUIS METRO AREA TO SEE A BREAK IN THE PCPN THIS MORNING. CIGS TO BE BOUNCING BETWEEN VFR AND MVFR FOR AN HOUR OR TWO. OTHERWISE...CIGS TO REMAIN MVFR TIL COLD FRONT MOVES THROUGH. FRONT TO MOVE THROUGH KCOU BY 22Z...KUIN...KSUS AND KSTL BY 01Z TONIGHT. STILL NOT SURE ON EXACT TIMING OF PCPN AHEAD OF FRONTAL BOUNDARY...SO JUST HAVE VCNTY TS MENTION AT KUIN...KSUS AND KSTL BEGINNING AROUND 20Z. EXPECT GUSTY SOUTH WINDS TODAY AHEAD OF FRONT...THEN VEER TO THE WEST BEHIND THE FRONT. SPECIFICS FOR KSTL...MVFR CIGS AND GUSTY SOUTH WINDS TO PERSIST AT KSTL THROUGH THE MORNING HOURS TODAY...BEFORE NEW STORMS FIRE AHEAD OF A STRONG COLD FRONT THIS AFTERNOON. HAVE VCNTY TS MENTION BY 20Z...WITH FRONT MOVING THROUGH AROUND 01Z...WITH CIGS SCATTERING OUT. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 31, 8:18 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 818 AM CST FRI DEC 31 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 818 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY. A FEW OF THEM WILL BE SEVERE...CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. SOUTHWESTERLY WINDS MAY GUST OVER 35 MPH OUTSIDE OF THUNDERSTORMS TODAY IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS MAY GUST TO 35 MPH ON SATURDAY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. BRITT
In the hours before
Local storm report, Dec 31, 11:34 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND GST WASHINGTON 38.55N 91.01W
12/31/2010 E70 MPH FRANKLIN MO AMATEUR RADIO
2 FOOT DIAMETER TREES DOWN JUST WEST OF WASHINGTON
MISSOOURI
&&
FGLASSLocal storm report, Dec 31, 11:38 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1138 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL MILTON 39.56N 90.65W
12/31/2010 M0.25 INCH PIKE IL TRAINED SPOTTER
&&
DYELocal storm report, Dec 31, 11:40 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM TORNADO ROBERTSVILLE 38.41N 90.82W
12/31/2010 FRANKLIN MO TRAINED SPOTTER
THERE IS A TORNADO ON THE GROUND JUST NORTHEAST OF
ROBERTSVILLE MO. SEVERAL HOMES WERE DAMAGED
&&
FGLASSLocal storm report, Dec 31, 11:47 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TORNADO PACIFIC 38.48N 90.75W
12/31/2010 FRANKLIN MO AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TORNADO ON THE GROUND
IN PACIFIC MISSOURI. REPORT CAME IN AT 11 40 AM RP
&&
FGLASSLocal storm report, Dec 31, 11:48 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM HAIL HILLSBORO 38.23N 90.57W
12/31/2010 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
TESLocal storm report, Dec 31, 11:49 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST FRI DEC 31 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND GST HIGH RIDGE 38.46N 90.53W
12/31/2010 E60 MPH JEFFERSON MO EMERGENCY MNGR
WALL CLOUD
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:43 AM CST | Tornado Warning | LSX | Adams, Brown | 32 min |
| Dec 31, 10:22 AM CST | Tornado Warning | LSX | Pike | 38 min |
| Dec 31, 11:00 AM CST | Tornado Warning | LSX | Calhoun, Pike | 60 min |
| Dec 31, 11:15 AM CST | Tornado Warning | LSX | Calhoun, Pike | 45 min |
| Dec 31, 11:22 AM CST | Tornado Warning | LSX | Calhoun, Jersey, Madison, Monroe, Saint Clair | 53 min |
| Dec 31, 11:59 AM CST | Tornado Warning | LSX | Bond, Clinton, Jersey, Macoupin, Madison, Monroe and 2 more | 61 min |
| Dec 31, 12:38 PM CST | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery | 67 min |
| Dec 31, 12:57 PM CST | Tornado Warning | LSX | Bond, Clinton, Madison, Monroe, Randolph, Saint Clair and 1 more | 48 min |
| Dec 31, 1:11 PM CST | Tornado Warning | LSX | Randolph | 49 min |
| Dec 31, 1:40 PM CST | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion, Washington | 50 min |
| Dec 31, 1:44 PM CST | Tornado Warning | LSX | Clinton, Monroe, Randolph, Saint Clair, Washington | 61 min |
| Dec 31, 2:00 PM CST | Tornado Warning | LSX | Randolph | 60 min |
| Dec 31, 2:22 PM CST | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion, Washington | 53 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.